Burning scalp side effects from Finasteride

brownhair

Established Member
My Regimen
Reaction score
37
Been off the drug for about 3 and half years now. Still dealing with the side effects-

Burning/painful scalp is the main issue, any suggestions? I've tried medicated shampoos and steroids/creams from the doctor. Massages and cold showers. Nothing works. Does anyone else have any suggestions?

Taking this horrible drug was the worst decision of my life. My hair wasn't too bad but I was encouraged to take it after writing on this forum. It completely thinned my hair on my head within the space of a month. Shedding hasn't stopped, I started losing hair very quickly in places that I wasn't losing hair before. I was having panic attacks. My hair is dry and brittle and my scalp is visible. Honestly this thing should be f*****g banned. I look at my younger brother who is older than what I was when I started taking it and he has better hair than what I did while on the drug. If I hadn't taken it then I wouldn't be spending loads on the cover up game.

Any help is appreciated. Thanks
 

losingbattle88

Senior Member
My Regimen
Reaction score
2,003
Been off the drug for about 3 and half years now. Still dealing with the side effects-

Burning/painful scalp is the main issue, any suggestions? I've tried medicated shampoos and steroids/creams from the doctor. Massages and cold showers. Nothing works. Does anyone else have any suggestions?

Taking this horrible drug was the worst decision of my life. My hair wasn't too bad but I was encouraged to take it after writing on this forum. It completely thinned my hair on my head within the space of a month. Shedding hasn't stopped, I started losing hair very quickly in places that I wasn't losing hair before. I was having panic attacks. My hair is dry and brittle and my scalp is visible. Honestly this thing should be f*****g banned. I look at my younger brother who is older than what I was when I started taking it and he has better hair than what I did while on the drug. If I hadn't taken it then I wouldn't be spending loads on the cover up game.

Any help is appreciated. Thanks
Yikes bro.... Sounds like you got upregulation from finasteride.
 

brownhair

Established Member
My Regimen
Reaction score
37
My thoughts too. Although official studies don't support this nor do they acknowledge this and tell us that side effects stop when you stop taking the drug. Other anecdotal experiences are told it's all in their head and that we should trust the science. It's criminal.

The doctors I've seen regarding this are completely clueless. It's made my life a nightmare for the last 3 and half years. If anyone has any suggestions or solutions then I would be so grateful. Thanks
 

losingbattle88

Senior Member
My Regimen
Reaction score
2,003
My thoughts too. Although official studies don't support this nor do they acknowledge this and tell us that side effects stop when you stop taking the drug. Other anecdotal experiences are told it's all in their head and that we should trust the science. It's criminal.

The doctors I've seen regarding this are completely clueless. It's made my life a nightmare for the last 3 and half years. If anyone has any suggestions or solutions then I would be so grateful. Thanks
Mr. Slaphead, help this guy.
 

brownhair

Established Member
My Regimen
Reaction score
37
My first question would be have you ever tried a topical antiandrogen?
Thanks for your replies.

I haven't, and I wouldn't know where to start unfortunately. After using finasteride I was concerned about trying anything else except medical shampoos etc which got me no where really. Then I've just kind of lived with it up until this point and gave up accepted that it brings me down often and that I've probably sped up my hairloss by quite a number of years. What would you suggest? Thanks
 

Mr. Slap Head

Senior Member
My Regimen
Reaction score
2,193
I would consider RU, or maybe fluridil. They are topical antiandrogens which can help block the androgen receptors in your scalp.
 

brownhair

Established Member
My Regimen
Reaction score
37
Okay thanks

Are these different to minoxidil? Can I expect to experience shedding? And do you know if they will help with the other effects of upregulation, such as the burning sensation. Ta
 

losingbattle88

Senior Member
My Regimen
Reaction score
2,003
Okay thanks

Are these different to minoxidil? Can I expect to experience shedding? And do you know if they will help with the other effects of upregulation, such as the burning sensation. Ta
Ru is an experimental research chemical. Not fda approved not tested on humans. It comes with risks. You can buy it directly from wuhan china like Aliexpress or from some random unknown dodgy site on the net.
 

Mr. Slap Head

Senior Member
My Regimen
Reaction score
2,193
Okay thanks

Are these different to minoxidil? Can I expect to experience shedding? And do you know if they will help with the other effects of upregulation, such as the burning sensation. Ta
It’s possible. And yes they are different than minoxidil. Other than that, you could try a little bit of topical estradiol
 

jamesbooker1975

Senior Member
My Regimen
Reaction score
1,017
Been off the drug for about 3 and half years now. Still dealing with the side effects-

Burning/painful scalp is the main issue, any suggestions? I've tried medicated shampoos and steroids/creams from the doctor. Massages and cold showers. Nothing works. Does anyone else have any suggestions?

Taking this horrible drug was the worst decision of my life. My hair wasn't too bad but I was encouraged to take it after writing on this forum. It completely thinned my hair on my head within the space of a month. Shedding hasn't stopped, I started losing hair very quickly in places that I wasn't losing hair before. I was having panic attacks. My hair is dry and brittle and my scalp is visible. Honestly this thing should be f*****g banned. I look at my younger brother who is older than what I was when I started taking it and he has better hair than what I did while on the drug. If I hadn't taken it then I wouldn't be spending loads on the cover up game.

Any help is app
"Burning scalp side effects from Finasteride?"
Dude, really ? Finasteride is sh*t , but , are you going to blame the rest of your life for any health problem you might have to finasteride ? get over .
 

brownhair

Established Member
My Regimen
Reaction score
37
"Burning scalp side effects from Finasteride?"
Dude, really ? Finasteride is sh*t , but , are you going to blame the rest of your life for any health problem you might have to finasteride ? get over .
I honestly couldn't care if you believe this but I'm not the only person who has suffered with these side effects. Doctors can't work it out and it's too much of a coincidence that it all started happening within 2 weeks of me taking finasteride.

Anyway, I'm about 3 weeks into fluridil. Will keep you posted. Thanks for the help
 
Top